Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 90, NWS Fort Worth, TX

May 14, 2016Henderson County, Navarro County, Texas

NWS Fort Worth, TX issued this river flood warning at May 14, 2016, 3:01 PM CDT for Henderson County, Navarro County, Texas. It took effect at May 15, 2016, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 14, 2016, 3:01 PM CDT (20:01 UTC)
In effect from
May 15, 2016, 7:00 PM CDT
Expired
May 15, 2016, 3:01 PM CDT
In force
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Trinidad (TDDT2).

Action stage
31 ft
Minor stage
33 ft
Moderate stage
40 ft
Major stage
46 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08062700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

301 
WGUS44 KFWD 142001
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT SAT MAY 14 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Trinity River At Trinidad Affecting Henderson and Navarro Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC213-349-150801-
/O.NEW.KFWD.FL.W.0090.160519T1800Z-000000T0000Z/
/TDDT2.1.ER.160519T1800Z.160519T1800Z.000000T0000Z.NO/
301 PM CDT SAT MAY 14 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Trinity River At Trinidad.
* from Thursday afternoon until further notice...Or until the warning
  is cancelled.
* At 0200 PM Saturday the stage was 31.23 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  Thursday afternoon.

&&
 
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613

$$
2 follow-up statements
517 
WGUS84 KFWD 150103
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT SAT MAY 14 2016

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Trinidad Affecting Henderson and Navarro Counties 
  Trinity River At Dallas Affecting Dallas County 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC113-151303-
/O.CON.KFWD.FL.W.0089.000000T0000Z-000000T0000Z/
/DALT2.1.ER.160510T0921Z.160513T0045Z.000000T0000Z.NO/
803 PM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0700 PM Saturday the stage was 31.32 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 32 feet 
  by Monday after midnight then begin falling but remain above flood 
  stage.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC213-349-151302-
/O.EXT.KFWD.FL.W.0090.160516T0000Z-160516T1200Z/
/TDDT2.1.ER.160516T0000Z.160516T0000Z.160516T0000Z.NO/
803 PM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Trinity River At Trinidad.
* At 0700 PM Saturday the stage was 31.72 feet.
* Flood stage is 33 feet.
* Forecast...The river is expected to rise to near flood stage Sunday
  evening.
* Forecast...The river is expected to rise above flood stage by 
  Sunday evening and crest near 33 feet by Sunday evening. The river
  should fall below flood stage by Sunday evening.

&&
 
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613

$$
129 
WGUS84 KFWD 151509
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 AM CDT SUN MAY 15 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  Trinity River At Trinidad Affecting Henderson and Navarro Counties
...The Flood Warning continues for the following areas in Texas...
  Trinity River At Dallas Affecting Dallas County 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-160309-
/O.CON.KFWD.FL.W.0089.000000T0000Z-000000T0000Z/
/DALT2.1.ER.160510T0921Z.160513T0045Z.000000T0000Z.NO/
1009 AM CDT SUN MAY 15 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0900 AM Sunday the stage was 31.90 feet.
* Flood stage is  30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near  32 feet 
  by Monday morning then begin falling but remain above flood stage.
* At 32 feet, Minor flooding of agricultural lands used for cattle 
  grazing will occur. Low water crossings near the river will begin 
  to flood.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC213-349-151539-
/O.CAN.KFWD.FL.W.0090.000000T0000Z-160516T1200Z/
/TDDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1009 AM CDT SUN MAY 15 2016

The Flood Warning is cancelled for
  The Trinity River At Trinidad.
* At 1000 AM Sunday the stage was 32.35 feet.
* Flood stage is  33 feet.
* Forecast...The river is expected to rise but crest below flood 
  stage near 33 feet Thursday after midnight.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 14, 12:59 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 14, 12:59 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1259 PM CDT SAT MAY 14 2016

.AVIATION...
/18z TAFS/ A dry northerly flow will continue over North Central
Texas through tonight in the wake of this morning's cold frontal
passage. Wind gusts at the Metroplex TAF sites have exceeded
20kts with some regularity through the morning hours, due to
strong pressure rises building out of Oklahoma. Believe both
sustained northerly winds - and gusts - will diminish slowly
through the rest of the afternoon and evening hours as the
gradient relaxes.

VFR conditions should prevail through at least 06z, but some MVFR
cigs will begin to push back into both the Metroplex and Waco
areas after 09z, on the heels of increasing low level warm
advection late tonight. Not overly confident in the duration, but
do expect a period of MVFR ceilings at all TAF sites after 13z
Sunday. Widespread significant precipitation is not anticipated,
but given the synoptic setup, can't completely rule some light
drizzle as well. A return to VFR conditions should occur by midday
Sunday, though scattered showers - and a few thunderstorms - are
likely to develop across North Central TX during the afternoon.

Bradshaw

&&

.UPDATE...
The main changes for the morning update were to adjust
temperatures and precipitation chances. All other elements appear
to be on track.

A cold front continues to push southward and appears to be located
near a line from Comanche to Hillsboro to Tyler. Brisk north to
northeast winds in the wake of the front have ushered in cooler
air and this combined with extensive mid and upper level cloud
cover should limit diabatic heating. As a result...today's max
temperatures were nudged downward by a few degrees for areas
generally along and north of I-20.

PoPs were trimmed to confine the mention of precipitation to areas
along and south of I-20. Short range model guidance suggests that
a deformation axis across southern zones combined with a weak
shortwave traversing the region will help to re-invigorate new
convection and this is supported by recent radar trends and high
resolution model output. With regards to the storm
potential---it appears that the NAM instability fields are
overdone, especially given the extensive cloud cover. GFS
instability parameters look more reasonable and suggest that the
potential for severe weather remains very low, especially since
kinematic profiles from most models are unimpressive. Regardless,
will maintain a mention of strong winds and small hail in the
hazardous weather outlook.

Updated products have been transmitted.

Bain

&&

.PREV DISCUSSION... /ISSUED 346 AM CDT SAT MAY 14 2016/
At 330 AM, the cold front was approaching the Red River and
should cross into Texas within the hour. One cluster of
thunderstorms was moving south ahead of the front across Montague
and Cooke counties. Another cluster of storms was affecting our
southwestern counties, moving southeast. This cluster of storms
was remnant from earlier convection this evening and will continue
to weaken as it moves southeast this morning. Additional isolated
to scattered showers and storms may form near the leading edge of
the front this morning as it moves south through North and Central
Texas. By midday, the front is expected to be very near our
southern border with most, if not all, of any precipitation south
of our CWA.

The front will have a noticeable impact on temperatures today
with highs ranging from the mid 60s near the Red River to the
lower 80s in our southeastern counties. The winds behind the front
will average 10-20 mph and cloud cover will persist today making
it feel slightly cooler than the ambient temperature. With an
active weather pattern expected for the next week, daytime
temperatures the next 6-7 days will remain below normal for this
time of year due to cloud cover and almost daily rain chances.

Most of the region is expected to stay dry tonight but a few
showers may creep into our southern counties on the north side of
the front and/or into our western counties as a few weak
disturbances cross the state. We may see an increase in showers
and thunderstorms across our western counties Sunday afternoon as
a stronger disturbance crosses the state. Rain chances increase
considerably Sunday evening and night as the disturbance crosses
North and Central Texas and isentropic lift increases over the
region. Also on Sunday and Sunday night, a warm front will be
lifting north across the region which will provide some added
lift. Forecast soundings indicate small amounts of tall/skinny
CAPE across the region. Severe weather is not expected but small
hail may occur in stronger storms.

The rain is expected to end from west to east late Sunday night
and Monday morning as the disturbance moves east and the warm
front and best isentropic lift moves north, too. Weak upper level
ridging will likely occur over the region on Monday in advance of
an upper level trough moving into the southwestern CONUS. The
dryline will sharpen across West Texas during the day. All of the
models have different positions of the dryline on Monday but most
keep the dryline well west of the region in West Texas. If
convection develops along the dryline, it should not impact our
area but will keep low pops in our western counties to account for
differences between the models in the location of the dryline. If
there is a shift in the models with regard to the location of the
dryline and the upper level forcing, storms in our area could be
severe due to increasing instability and bulk shear values, but
again the chance for storms Monday afternoon/evening is low at
this time.

Beyond Monday, continued discrepancies between the models lends to
low confidence in the extended portion of the forecast. Another
front is expected to arrive Tuesday per the ECMWF or Tuesday
night/Wednesday per the GFS and Canadian. This front is expected
to bring more rain chances to the region with possibly a threat
for severe storms. Forecast details are too muddled right now to
confidently make a prediction on the severe weather risk Tuesday
and Wednesday but we will be monitoring that time period for its
potential threat. Rain chances will continue in the forecast
through the end of the week until the upper level trough in the
southwest finally moves across the Plains.

JLDunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  55  70  62  78 /  10  10  30  60  30
Waco                77  56  75  65  80 /  40  10  40  60  30
Paris               69  53  67  55  73 /  10  10  30  60  50
Denton              67  52  68  60  76 /  10  10  30  60  30
McKinney            67  52  69  60  77 /  10  10  30  60  40
Dallas              68  55  71  62  78 /  10  10  30  60  40
Terrell             73  55  73  62  78 /  20  10  30  60  40
Corsicana           77  58  76  65  78 /  40  10  40  60  40
Temple              80  59  77  65  79 /  50  20  40  60  30
Mineral Wells       69  52  68  61  79 /  10  10  30  60  30

&&

.FWD Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, May 14, 4:20 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
420 AM CDT SAT MAY 14 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
420 AM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF NORTH
AND CENTRAL TEXAS AS A COLD FRONT MOVES SOUTH ACROSS THE REGION.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...YET THERE WILL BE
THE POTENTIAL FROM GUSTY WINDS AND SMALL HAIL WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND ESPECIALLY SUNDAY
EVENING AS A WARM FRONT LIFTS NORTHWARD ACROSS NORTH AND CENTRAL
TEXAS. LIGHTNING AND SMALL HAIL WILL BE THE PRIMARY THREAT WITH
THESE STORMS.

ADDITIONAL THUNDERSTORM CHANCES CONTINUE THROUGH FRIDAY OF NEXT
WEEK. CURRENTLY...CONFIDENCE IS HIGHEST IN THE POSSIBILITY FOR
SEVERE THUNDERSTORMS ON TUESDAY AND WEDNESDAY. HEAVY RAINFALL AND
THE POTENTIAL FOR FLOODING WILL EXIST TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY.

FOX

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:17 AM CDTSpecial Weather StatementFWDEastland43 min
May 14, 5:27 AM CDTSpecial Weather StatementFWDDallas, Tarrant48 min
May 14, 5:49 AM CDTAreal Flood AdvisoryFWDLampasas116 min
May 14, 8:51 AM CDTSpecial Weather StatementFWDHenderson24 min
May 14, 3:46 PM CDTSpecial Weather StatementFWDLampasas44 min
May 14, 5:01 PM CDTFlash Flood WarningFWDLampasas3 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.